View Full Version : Am i experiencing hypoandrogenic effect from finasteride?

04-18-2015, 06:18 PM
Hi everyone,

I have been on finasteride 1mg for about a bit more than 2 weeks and i am losing hair quite rapidly. now i saw it was reported that instant shedding after finasteride could be a sign of hypoandrogenic effect, but it did take 2 weeks, it was reported that most people start the finasteride shed after 4-6 weeks. What do you guys think?

I also read that hypoandrogenic effect causes oily skin and itching - i did have itching on multiple places on my body starting the second day of taking the drug, which than went away bit by bit and has now stopped after 1.5 weeks. But, i have the opposite of oily skin, my skin has become really dry after taking finasteride.

So basically im experiencing 2 symptoms, but the opposite of the third known/associated symptom?
I am also using minoxidil liquid 5% and have been using it for 1.5 years.

any thoughts on what i should do? should i drop the finasteride because im a bad responder? should i ride the shedding out even tough it might be hypoandrogenic effect?
should i lower my dose and wait?

04-19-2015, 04:24 AM
You probably mean hyperandrogenetic; hypoandrogenetic means that you would have very low levels of androgens. Hyperandrogenetism can cause oily skin/acne and stuff like that. The fact that your skin is very dry seems like a good sign to me, as acne is caused by androgens so a dry skin could mean the finasteride is working for you. Regarding shedding, it's different for everyone so just ride it out for 1 year at least

04-19-2015, 04:49 AM
Right ok, yeah i saw some stuff about the difference between hyper and hypo-androgenetic, i do indeed mean hyperandrogenetic, my bad.

Thanks so much for your reply, good to know shedding could be different for different people even though the most people reported shedding after 4-6 weeks. shedding must be the most scary part about starting finasteride, also because i dont know if im experiencing hyperandrogenetic effect, i might not get the hairs back which im losing now. just got out of the shower lost another 20-30 hairs while washing it..

anyways, i do really want to keep on the finasteride, im 19 and if i quit finasteride now, im quitting a big part of a battle thats going to last for the biggest part of my life. i think i will be lowering my dose, been doing 1mg and i feel stupid about that now, going to lower it to 0.25 daily.

anyone else think its hyperandrogenetic effect? or nothing too special?